MAUDE Adverse Event Report: COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25380
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Resistance encountered when advancing the stent through the obstructed area.An incorrect wire guide size was also used.
 
Additional Manufacturer Narrative
Device evaluation: 1 x oacl-10-7 of unknown lot was not returned to cirl for evaluation.As the device was not returned as per information on track wise a document based write up will be conducted.Three attempts were made to evaluate if the device was to be returned and to confirm the rpn and lot number of the device.As per information provided ¿he found there was no stent pre-loaded, so he changed another one then it's okay¿.Based on this information for this investigation the rpn of oacl-10-7 will be used as this was the initial device mentioned in the procedure, but the lot number cannot be confirmed.This file deals with the user error for the placement of the 2nd device in the patient.This file is related to another complaint which captures the missing stent.Document review including ifu review: prior to distribution oacl-10-7 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for oacl-10-7 of lot number c1645993 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1645993.It should be noted that the instructions for use (ifu0096-1) states the following: ¿if any abnormality is detected that would prohibit proper working condition, do not use.¿ ¿care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent.¿ based on the limited information provided its unclear if the resistance experienced was for the first or second device, as it relates to a stent and no stent was present with the first device it will be concluded that this was the 2nd device.Three attempts were made to obtain additional information on this complaint and to clarify the information provided but could not be obtained.It was noted as per information provided under the related investigation that an incorrect wire guide was used in the procedure and that that the stent position was not verified, it was also noted in the information provided for this investigation that both the wire guide and the device were not inspected for damage before use.This file will deal with the user error for the 2nd placed device.Root cause review: a definitive root cause can be attributed to user error with the use of a non-recommended wire guide with the device.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.From the information provided, a 0.025¿ wireguide was used however instead of a 0.035¿ wireguide which is recommended as per the product label; it is possible that this negatively affected the ability to pass the stricture as a 0.025¿ wireguide would not offer as much support as a larger 0.035¿ wireguide.Summary: complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Final mdr being submitted due to completion of the investigation on (b)(6) 2021.

Brand Name
OASIS ONE ACTION STENT INTRODUCTION SYSTEM
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9685903
Report Number3001845648-2020-00085
Device Sequence Number3363968
Product Code FGE
UDI-Device Identifier00827002253803
UDI-Public(01)00827002253803(17)220829(10)C1645993
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2022
Device Model NumberG25380
Device Catalogue NumberOACL-10-7
Device Lot NumberC1645993
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/13/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/14/2020
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight78